Acid Rebound phase- advise needed!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Jun 2013
Total Posts : 22
   Posted 7/21/2013 7:21 PM (GMT -6)   
Hello all,

Thanks for reading my post. I have been struggling with tummy issues since October last year.

Here is a quick summary:
- Got major acidity in Oct 12. Took PPIs for about 9-10 months starting Oct 2012 based on th doc's advise.
-Had an endoscopy in Jan- nothing serious- was diagnoses with GERD.
-Quit PPis cold turkey on May 30 because I got acid reflux for the first time when i was ON them.

So it has been 1 and a half month since I am off PPIs- I have been doing a little better- still get heartburn if I don't watch my diet. Lately I have been getting this "burning sensation" in my lower abdomen- below the belly button. I am scared. I am not sure what it could be- The last think I want to go through is a colonoscopy just to find out that NOTHING is effing wrong.

Thanks for reading my post and I would appreciate it if anyone can share their similar experience and guide me a little bit.


Veteran Member

Date Joined Oct 2009
Total Posts : 4970
   Posted 7/22/2013 7:52 AM (GMT -6)   
Welcome to the forum, Tara.

Have you been following up with your doctor? I got no relief from the OTC PPIs, had to try several until I found a couple that worked for me.

I don't quite understand the difference between "major acidity" and "acid reflux." Burning sensation in lower abdomen could be something totally unrelated, and should be reported to your doctor.

Going of PPIs does cause rebound. I don't know how long it lasts. I'll bet your doctor will tell you to try a different one, since he diagnosed you with GERD.

Colonoscopy isn't as awful as it's made out to be. It's lots better than getting surgery too late to stop something from spreading.

Chris K.
Regular Member

Date Joined Mar 2013
Total Posts : 197
   Posted 7/22/2013 4:51 PM (GMT -6)   
Tara, what you are describing is very similar to my situation.
I was diagnosed with GERD/gastritis in early March after an endoscopy (found no ulcer, just some inflammation in the stomach and duodenum) and was on Aciphex between March and May for a total of 2 months.

In early May, I stopped taking Aciphex due to my concerns about their side effects. After about 3-4 days, I started to feel the effects of what people may describe as rebound. It wasn't horrible (just slight warm sensation in the stomach after about 2-3 hours after eating.) I got over the initial rebound and was doing good. My stomach didn't feel perfect but was still manageable and I thought I was doing ok.

Starting about two weeks ago (so about 2 months after quitting), I started to feel a stronger sensation in my stomach. I tried to manage it with Pepcid AC and Pepto Bismol but on Friday, I just got tired of the pain and went back on Aciphex. The burning sensation is also around my belly button and slightly lower sometimes. It usually happens about 2 hours after eating. After going back on Aciphex, the burning sensation has subsided somewhat. I am scheduled to visit my GI in another week to discuss this.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, March 21, 2018 10:29 PM (GMT -6)
There are a total of 2,942,567 posts in 322,863 threads.
View Active Threads

Who's Online
This forum has 161243 registered members. Please welcome our newest member, Skyelette.
290 Guest(s), 4 Registered Member(s) are currently online.  Details
borrelioburgdorferii, notsosicklygirl, astroman, Saipan Paradise